MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll icy catheter was returned to zoll for evaluation, however, the investigation is pending.A follow up report will be filed when the investigation has been completed.
 
Event or Problem Description
A patient received ivtm therapy for fever management.The icy catheter (lot # 199200) was smoothly inserted into the patient's right femoral vein in a single attempt.No adjunctive temperature management or relative procedures were performed on the patient prior to the ivtm treatment.After 38 hours of treatment, following the rewarming phase at a rate of 0.25°c per hour, the thermogard system was set to fever management mode at 37°c.After this adjustment, the target temperature could no longer be sustained.The thermogard console generated an "air trap" alarm.In accordance with the instructions for use (ifu), the catheter was checked for leakage and subsequently removed.The customer suspected the 250ml saline infusion into the patient's bloodstream.Treatment was continued without the thermogard system.The console was verified to be functional.The current condition of the patient is stable, sedated, and ventilated.No patient injury was reported.No consequences or impacts on the patient.
 
Additional Manufacturer Narrative
The reported complaint of catheter leak was confirmed during functional testing of the returned icy catheter (lot # 199200).During the functional pressure leak test, a bonding leak was observed at the distal end of the medial balloon of the catheter.The probable root cause of the reported complaint could be a latent defect in the bond.During functional testing, all infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a bonding leak was observed at the distal end of the medial balloon, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaint reported for the icy catheter with lot # 199200.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key22476141
Report Number3010617000-2025-00452
Device Sequence Number15439634
Product Code NCX
UDI-Device Identifier00849111075251
UDI-Public00849111075251
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Device Lot Number199200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight85 KG